Colorado, 2010

Winter Storm and Winter Weather in Colorado, February 19 to 22, 2010

February 19 to 22, 2010 · NWS GJT · 19 events in 19 counties and zones

An upper level low pressure system pushed a cold front from north to south across the region, and was followed by a Pacific stream of moisture that brought prolonged snowfall to portions of eastern Utah and western Colorado. The southern and central mountains were favored, as well as the southern Colorado and southeast Utah valleys.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

An upper level low pressure system pushed a cold front from north to south across the region, and was followed by a Pacific stream of moisture that brought prolonged snowfall to portions of eastern Utah and western Colorado. The southern and central mountains were favored, as well as the southern Colorado and southeast Utah valleys.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 18, 10:04 PM MST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 18, 10:04 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1004 PM MST THU FEB 18 2010

.UPDATE...LONG DURATION QPF EVENT BEGINS FRIDAY MORNING AND
WILL LAST THROUGH SATURDAY EVENING.  COMPLEX WEATHER PATTERN BUT
MODEL TRENDS HAVE INDICATED INCREASING MOISTURE AND DYNAMICAL
FORCING DURING THE NEXT 48 HOURS (AND PERHAPS LONGER DEPENDING ON
HOW THIS EVOLVES.)  STRONG ISENTROPIC UPGLIDE FORMS OVER SOUTHEAST
UTAH AND SOUTHWEST COLORADO AS THE NORTHERN AND SOUTHERN STREAMS
MERGE TOGETHER.  CLOSED CIRCULATION WEST OF THE CENTRAL CALIFORNIA
COAST MOVES TOWARD SOUTHERN CALIFORNIA BUT PHASES WITH A STRONG
VORTEX DEVELOPING OVER THE NRN INTERMOUNTAIN REGION.  THESE
TWO FEATURES PHASE TOGETHER ALLOWS FOR A SURFACE LOW TO DEEPEN OVER
SOUTHWEST COLORADO.  SIGNIFICANT MOISTURE CONVERGENCE IN THE 850 MB
TO 700 MB LAYER OCCURS NORTH OF THIS SURFACE LOW OR NEAR THE I70
CORRIDOR.  COMBINED WITH LOW STATIC STABILITY AND RELATIVELY LIGHT
GRADIENT FLOW...MANY VALLEYS COULD RECEIVE ACCUMULATING SNOWFALL
FRIDAY NIGHT AND SATURDAY MORNING.  ALL MODELS SHOWING QPF BULLSEYE
EXCEEDING 2 INCHES OVER THE MOUNTAINOUS TERRAIN (ALTHOUGH THE NAM
OVERDOES THE QPF BUT STILL IMPRESSIVE IF THE CUT ITS AMOUNT BY
HALF)...WHICH EQUATES TO HEAVY SNOW AND THEREFORE HAVE UPGRADED THE
SOUTHERN MOUNTAINS TO WARNINGS.  HOISTED FOR A WATCH FOR THE SWRN
COLORADO ZONES THAT INCLUDE DURANGO AND PAGOSA SPRINGS.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY...
(PREVIOUS DISCUSSION ISSUED AT 335 PM MDT)

MESSY SITUATION DEVELOPS AS A SERIES OF DISTURBANCES CONVERGE ON THE
GREAT BASIN/ROCKY MTNS OVER THE NEXT SEVERAL DAYS. ATTEMPTED TO
MAINTAIN THE SAME PHILOSOPHY OF TRYING ADDRESS THE PERIODS OF
HEAVIER SNOWFALL WITH WINTER HIGHLIGHTS. LEANED THIS FORECAST TOWARD
THE 12Z GFS AS HPC EXPRESSED SOME INITIALIZATION CONCERNS WITH THE
NAM. NAM IS SLOWER AS A RESULT BUT DID NOT DISCOUNT IT COMPLETELY
AS SITUATION IS FAR FROM CLEAR-CUT. AS A RESULT...NOT TOO MUCH
CHANGE TO THE CURRENT FORECAST EXCEPT TO ADD UT ZONE 28 /LA SAL AND
ABAJO MTNS/ TO THE ADVISORY FRI NIGHT-SAT MORNING.

FIRST DISTURBANCE TODAY HAS SPLIT INTO TWO SHORTWAVES. THE FIRST ONE
TRACKED CROSS SRN WY THIS MORNING AND BROUGHT SNOW TO MUCH OF NW
CO. SNOW HAS SPREAD INTO THE CENTRAL MTNS THIS AFTERNOON AS A
FRONT/LOW-LEVEL CONVERGENCE ZONE SLOWLY WORKS S. SECOND SHORTWAVE WAS
ACROSS NRN UT AND WILL CROSS WEST-CENTRAL CO EARLY TONIGHT...
INCREASING SNOW ACROSS THE CENTRAL AND SOUTHERN AREAS. WILL KEEP
CURRENT HIGHLIGHTS FOR THE NRN MTNS IN PLACE. BELIEVE THIS SECOND
WAVE WILL EXIT TO THE EAST QUICK ENOUGH TO KEEP SNOW AMTS SUB-
ADVISORY FOR THE CENTRAL AND SRN MTNS.

REMNANT 700 MB BAROCLINIC ZONE FROM THE FRONT STALLS OVER EXTREME
SRN UT/SRN CO FRI MORNING. A PAC SHORTWAVE MOVES INLAND...THIS
BOUNDARY BEGINS TO SHIFT BACK NORTH AS A WARM FRONT LATER FRI AND
POSSIBLY GETTING INTO SRN WY SATURDAY. AS THIS ZONE GETS SQUEEZED
BETWEEN ANOTHER TROUGH DROPPING DOWN THE ROCKIES AND INCREASING SWLY
FLOW...FRONTOGENETIC UPLIFT IS PROGGED FRI AFTN-EVE AS THE ENTIRE
OVERRUNNING SYSTEM SLOWLY SHIFTS N...FOR INCREASINGS POPS FROM SOUTH
TO NORTH FRI AFTERNOON/EVENING. WHERE THIS BAND SETS UP WILL PROBABLY
DEFINE THE HEAVIER PRECIP OCCURS. NAM IS SLOWER AND FARTHER WEST AND
THOUGH DOWNPLAYED...NOT TOTALLY DISCOUNTED. THEREFORE...LEFT THE
WINTER ADVISORIES STARTING FRI EVENING INTACT THOUGH BOOSTED POPS
INTO THE LOW-END LIKELY CATEGORY FOR THE SRN MTNS FRI AFTERNOON WITH
GENERALLY LIGHT ACCUMS. ALSO RAISED CHANCE OF SNOW FOR THE NUCLA-
CORTEZ-DURANGO-PAGOSA SPGS AREAS FRI NIGHT WHERE SIGNIFICANT
UPSLOPE SNOWFALL IS POSSIBLE...ESPECIALLY IN THE FOOTHILLS.

STILL A BIT A BREAK LATER SATURDAY BETWEEN DISTURBANCES.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...

POTENTIALLY ACTIVE PATTERN IS PROGGED THROUGH THE ENTIRE LONG TERM
PERIOD. THE MAIN SOURCE OF THIS ACTIVE WEATHER WILL BE ENERGY THAT
WILL UNDERCUT A STRONG HIGH PRESSURE REGION OVER WESTERN NORTH
AMERICA AND THE EASTERN PACIFIC. THE SUBTROPICAL JET WILL STREAM
ACROSS THE DESERT SOUTHWEST AND BRUSH THE SOUTHERN PORTION OF OUR
FORECAST AREA. IN ADDITION...SHORTWAVES WILL DROP FROM THE NORTHWEST
AROUND THE BASE OF A STRONG LOW PRESSURE TROUGH TO OUR EAST...AND
COMBINE WITH THE MOIST PACIFIC JET. THIS COMBINATION WILL BRING
PERIODS OF UNSETTLED WEATHER...GENERALLY FAVORING THE SOUTHERN HALF.
HOWEVER THE 12Z MODEL RUNS CONTINUE TO DISAGREE ON MANY SMALL SCALE
AND SOME LARGER SCALE FEATURES. THEREFORE CONFIDENCE IN THE DETAILS
REMAINS LOW. THAT SAID...BOTH MODELS POINT TOWARDS A BROAD
BRUSHED ACTIVE FORECAST.

THE PREVIOUS FORECAST STILL IN GOOD SHAPE WITH THIS SCENARIO...WITH
THE BEST CONFIDENCE THROUGH EARLY NEXT WEEK.  ONE WEAK WAVE EXITS
SATURDAY NIGHT...AS A LARGER AND NEGATIVELY ORIENTED TROUGH REACHES
INTO THE GREAT BASIN FROM THE NORTHERN PLAINS. THE TIMING AND
POSITION OF THIS FEATURE IS A LITTLE MORE UNCERTAIN...WITH BIG
DIFFERENCES IN THE OUTCOME DEPENDING ON JUST HOW FAR NORTH IT SETS
UP. IN THE SMALLER SCALE...WAVES MOVING AROUND THIS TROUGH WILL BRING
PERIODS OF HARD TO TIME PRECIPITATION. THE MAIN TROUGH IS PROGGED TO
PASS OVER THE AREA MON/MON NIGHT WITH A NORTHWEST FLOW DEVELOPING
BEHIND IT ON TUE. ADDITIONAL WAVES MOVE ACROSS THE AREA THROUGH THE
REMAINDER OF THE PERIOD WITH TIMING/STRENGTH VERY UNCERTAIN.

TEMPERATURES WILL REMAIN MILD AS THE FLOW WILL BE MAINLY OUT OF THE
SOUTHWEST...CHANGING TO WESTERLY AT TIMES...AT LEAST THROUGH MON.
LOTS OF CLOUDS AND MOISTURE WILL KEEP NIGHTTIME TEMPS WARM. AND THE
UNSETTLED CONDITIONS WILL HELP THOSE TRAPPED VALLEYS MIX OUT FOR
WARMER TEMPS AND IMPROVED AIR QUALITY IN THE UINTA BASIN...THE GRAND
VALLEY AND THE GRAND FLAT.

&&

.AVIATION...

GENERAL MVFR OR IFR CIGS AND/OR VSBY IN -SN/BR EXPECTED NORTH OF
INTERSTATE 70 LATE TODAY AND THIS EVENING. THIS AREA WILL EXPAND S TO
THE SAN JUAN MTNS BY 06Z. MT TOPS FREQUENTLY OBSCD. SOME IMPROVEMENT
ANTICIPATED FRI MORNING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...WINTER STORM WARNING FROM 5 AM FRIDAY THROUGH SATURDAY NIGHT
          MIDNIGHT FOR ZONES 009-012-017>019.
     WINTER STORM WATCH FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT
          MIDNIGHT FOR ZONES 022-023.
     WINTER WEATHER ADVISORY UNTIL 6 AM MST FRIDAY FOR
          ZONES 004-010-013.
     WINTER WEATHER ADVISORY FROM 5 PM FRIDAY TO 11 AM MST SATURDAY
          FOR ZONES 003-010-013.
UT...WINTER STORM WARNING FROM 5 AM FRIDAY THROUGH SATURDAY NIGHT
          MIDNIGHT FOR ZONE 28.
     WINTER WEATHER ADVISORY FROM 5 PM FRIDAY TO 11 AM MST
          SATURDAY FOR ZONES 023-025.

&&

UPDATE.......PF
SHORT TERM...JAD
LONG TERM....EH
AVIATION.....JAD
Hazardous weather outlook, Feb 18, 5:45 AM MST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST THU FEB 18 2010

COZ001>014-017>023-UTZ022>025-027>029-191245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST THU FEB 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

...A SERIES OF STORMS WILL TRACK OVER THE REGION THROUGH THE
WEEKEND...

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INTENSIFY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.
ADVISORIES HAVE BEEN ISSUED FOR THE NORTHERN AND NORTH CENTRAL
MOUNTAIN OF WESTERN COLORADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF MOIST PACIFIC STORMS WILL BRING WIDESPREAD RAIN AND
SNOW TO MUCH OF WESTERN COLORADO AND EASTERN UTAH THROUGH NEXT
MONDAY. THE HEAVIEST PRECIPITATION WILL FALL SATURDAY AND SATURDAY
NIGHT...WITH SIGNIFICANT MOUNTAIN SNOWFALL EXPECTED. STAY TUNED TO
NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE GRAND
JUNCTION WEB SITE AT WEATHER.GOV/GJT FOR ADDITIONAL INFORMATION ON
THIS INCLEMENT WEATHER.

SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TGJT

In the hours before

Local storm report, Feb 18, 9:51 PM MST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
951 PM MST THU FEB 18 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0902 PM     FOG              SILT                    39.55N 107.65W
02/18/2010  E0.10 MILE       GARFIELD           CO   TRAINED SPOTTER

            ON I-70 FROM MM102 TO MM99 VISIBILITY 50 TO 60 FEET

0916 PM     FOG              RIFLE                   39.54N 107.78W
02/18/2010  E0.25 MILE       GARFIELD           CO   LAW ENFORCEMENT

0937 PM     FOG              NEW CASTLE              39.59N 107.53W
02/18/2010  E0.10 MILE       GARFIELD           CO   TRAINED SPOTTER

0947 PM     FOG              RIFLE                   39.54N 107.78W
02/18/2010  E0.10 MILE       GARFIELD           CO   LAW ENFORCEMENT

&&

EVENT NUMBER GJT1000191 GJT1000192 GJT1000193 GJT1000194

AS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm, 2 winter weather. Local standard time, as filed.

Winter Storm, Southwestern San Juan Mountains

When
February 19, 12:00 AM MST to February 22, 12:00 PM MST
Where
Southwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
37.594, -107.912 (the zone’s center; the record gives no point)

Heavy snowfall of 16 to 36 inches occurred, with locally higher amounts of up to 52 inches reported at Silverton Mountain Ski Area. Wind gusts up to 50 mph produced significant blowing and drifting snow.

Winter Storm, Four Corners / Upper Dolores River Basin

When
February 19, 12:00 AM MST to February 21, 7:00 AM MST
Where
Four Corners / Upper Dolores River Basin forecast zone
Reported by
Trained Spotter
Coordinates
37.698, -108.507 (the zone’s center; the record gives no point)

Heavy snowfall of 6 to 13 inches occurred. Wind gusts up to 30 mph produced localized blowing snow.

Winter Storm, Animas River Basin

When
February 19, 1:00 AM MST to February 21, 8:00 AM MST
Where
Animas River Basin forecast zone
Reported by
Trained Spotter
Coordinates
37.287, -107.843 (the zone’s center; the record gives no point)

Heavy snowfall of 6 to 16 inches occurred. Wind gusts of 30 mph produced localized blowing snow.

Winter Storm, West Elk and Sawatch Mountains

When
February 19, 4:00 AM MST to February 22, 3:00 PM MST
Where
West Elk and Sawatch Mountains forecast zone
Reported by
Trained Spotter
Coordinates
38.643, -107.721 (the zone’s center; the record gives no point)

Heavy snowfall of 22 to 45 inches occurred. Wind gusts up to 40 mph produced areas of blowing and drifting snow.

Winter Storm, Grand and Battlement Mesas

When
February 19, 5:00 AM MST to February 22, 1:00 AM MST
Where
Grand and Battlement Mesas forecast zone
Reported by
Trained Spotter
Coordinates
39.159, -108.078 (the zone’s center; the record gives no point)

Heavy snowfall of 24 to 39 inches occurred. Wind gusts up to 40 mph produced areas of blowing and drifting snow.

Winter Weather, Elkhead and Park Mountains

When
February 19, 5:00 AM MST to February 22, 8:00 PM MST
Where
Elkhead and Park Mountains forecast zone
Reported by
Trained Spotter
Coordinates
40.552, -107.599 (the zone’s center; the record gives no point)

Snowfall of 5 to 12 inches occurred with locally higher amounts of up to 20 inches reported at the Lost Dog SNOTEL site.

Winter Storm, Central Colorado River Basin

When
February 19, 6:00 AM MST to February 21, 2:00 AM MST
Where
Central Colorado River Basin forecast zone
Reported by
Trained Spotter
Coordinates
39.481, -107.172 (the zone’s center; the record gives no point)

Heavy snowfall of 6 to 11 inches occurred.

Winter Storm, Central Yampa River Basin

When
February 19, 6:00 AM MST to February 21, 9:00 AM MST
Where
Central Yampa River Basin forecast zone
Reported by
Trained Spotter
Coordinates
40.361, -107.805 (the zone’s center; the record gives no point)

Snowfall of 5 to 8 inches occurred with locally higher amounts of up to a foot reported 6 miles northeast of Meeker.

Winter Storm, Uncompahgre Plateau and Dallas Divide

When
February 19, 7:00 AM MST to February 22, 4:00 AM MST
Where
Uncompahgre Plateau and Dallas Divide forecast zone
Reported by
Trained Spotter
Coordinates
38.488, -108.155 (the zone’s center; the record gives no point)

Heavy snowfall of 12 to 24 inches occurred below the 8,000 foot level, while 24 to 40 inches of snow fell above 8,000 feet. Wind gusts up to 40 mph produced areas of blowing and drifting snow.

Winter Storm, Northwestern San Juan Mountains

When
February 19, 7:00 AM MST to February 22, 7:00 AM MST
Where
Northwestern San Juan Mountains forecast zone
Reported by
Department of Highways
Coordinates
38.210, -107.755 (the zone’s center; the record gives no point)

Heavy snowfall of 18 to 34 inches occurred. Wind gusts up to 50 mph, with local gusts up to 66 mph, produced significant blowing and drifting snow. Red Mountain Pass along Highway 550 was closed for a period of time.

Winter Storm, Gore and Elk Mountains/Central Mountain Valleys

When
February 19, 7:00 AM MST to February 22, 2:00 PM MST
Where
Gore and Elk Mountains/Central Mountain Valleys forecast zone
Reported by
Trained Spotter
Coordinates
39.481, -107.172 (the zone’s center; the record gives no point)

Heavy snowfall of 12 to 30 inches occurred. Wind gusts of 25 mph produced localized blowing snow.

Winter Storm, Flattop Mountains

When
February 19, 7:00 AM MST to February 22, 12:00 AM MST
Where
Flattop Mountains forecast zone
Reported by
SNOTEL
Coordinates
40.062, -107.603 (the zone’s center; the record gives no point)

Heavy snowfall of 12 to 21 inches occurred. Wind gusts of 25 mph produced localized blowing snow.

Winter Storm, Paradox Valley / Lower Dolores River Basin

When
February 19, 7:00 AM MST to February 21, 8:00 AM MST
Where
Paradox Valley / Lower Dolores River Basin forecast zone
Reported by
Trained Spotter
Coordinates
38.294, -108.414 (the zone’s center; the record gives no point)

Heavy snowfall of 6 to 14 inches occurred. Wind gusts up to 25 mph produced localized blowing snow.

Winter Storm, San Juan River Basin

When
February 19, 8:00 AM MST to February 22, 10:00 AM MST
Where
San Juan River Basin forecast zone
Reported by
Trained Spotter
Coordinates
37.194, -107.048 (the zone’s center; the record gives no point)

Heavy snowfall of 8 to 21 inches occurred. Wind gusts up to 25 mph produced localized blowing snow.

Winter Weather, Upper Yampa River Basin

When
February 19, 8:00 AM MST to February 21, 9:00 AM MST
Where
Upper Yampa River Basin forecast zone
Reported by
Trained Spotter
Coordinates
40.485, -106.991 (the zone’s center; the record gives no point)

Snowfall of 5 to 8 inches occurred with locally higher amounts of up to 13 inches reported in Clark.

Winter Storm, Upper Gunnison River Valley

When
February 19, 10:00 AM MST to February 21, 6:00 AM MST
Where
Upper Gunnison River Valley forecast zone
Reported by
Trained Spotter
Coordinates
38.535, -107.650 (the zone’s center; the record gives no point)

Heavy snowfall of 6 to 18 inches occurred. Locally higher amounts were reported, including 20 inches in Cimmaron. Wind gusts up to 25 mph produced localized blowing snow.

Winter Storm, Central Gunnison and Uncompahgre River Basin

When
February 19, 10:00 AM MST to February 21, 2:00 AM MST
Where
Central Gunnison and Uncompahgre River Basin forecast zone
Reported by
Trained Spotter
Coordinates
38.737, -107.907 (the zone’s center; the record gives no point)

Heavy snowfall of 8 to 17 inches occurred. Locally higher amounts included 19 inches about 4 miles northwest of Colona and 23 inches near Crawford. Wind gusts of 25 mph produced localized blowing snow.

Winter Storm, Roan and Tavaputs Plateaus

When
February 19, 11:00 AM MST to February 21, 11:00 PM MST
Where
Roan and Tavaputs Plateaus forecast zone
Reported by
Department of Highways
Coordinates
39.532, -108.196 (the zone’s center; the record gives no point)

Heavy snowfall of 12 to 20 inches occurred.

Winter Storm, Grand Valley

When
February 19, 11:00 AM MST to February 21, 11:00 PM MST
Where
Grand Valley forecast zone
Reported by
Trained Spotter
Coordinates
39.308, -108.185 (the zone’s center; the record gives no point)

Heavy snowfall occurred across about half of the area with amounts ranging from 6 to 10 inches. Western and southeastern portions of the area saw the highest snowfall amounts, with about 8 inches reported near Mack and 10 inches near Whitewater. Meanwhile, areas extending from Fruita eastward into Palisade generally saw 2 inches or less.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210494, 210551, 210501, 210491, 210490, 210557, 210555, 210556, 210492, 210493, 210497, 210498, 210552, 210550, 210558, 210495, 210553, 210496, 210554.